Alert archive / Tennessee / Areal Flood Warnings in 2011

Areal Flood Warning 7, NWS Nashville, TN

May 3, 20115 counties in Tennessee

NWS Nashville, TN issued this areal flood warning at May 3, 2011, 10:50 AM CDT for 5 counties in Tennessee. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2011, 10:50 AM CDT (15:50 UTC)
Expired
May 5, 2011, 10:45 AM CDT
In force
48 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -310 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-310 m²/s²
0-3 km storm-relative helicity
-378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this areal flood warning went out at May 3, 7:07 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 3, 7:07 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
707 AM CDT TUE MAY 3 2011

.AVIATION...BNA/CSV...BROAD AREA OF RAIN MOVING ACROSS MIDDLE
TENNESSEE BEHIND A SLOW-MOVING COLD FRONT, WHICH IS CURRENTLY
SITTING ALONG THE CUMBERLAND PLATEAU. EXPECT LOW CIGS AND
RESTRICTED VSBY THIS MORNING AND INTO THE AFTERNOON, ESPECIALLY AT
CSV, WHERE IFR CONDITIONS MAY LAST INTO THE EVENING BEFORE SKIES
CLEAR. LOOK FOR RADIATIONAL COOLING TO DEVELOP AFTER MIDNIGHT,
WITH FOG POSSIBLE AT CSV AFTER 08Z.

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT TUE MAY 3 2011/

UPDATE...UPDATED GRIDS AND ZFP TO SHOW A SIGNIFICANT COOLING
TREND OVER THE EAST THIS AFTERNOON, WITH TEMPERATURES TUMBLING
FROM THE LOWER 60S EARLY TODAY INTO THE UPPER 40S THIS AFTERNOON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TNZ005>007-022>026-
056-057.

&&

ROSE
Hazardous weather outlook, May 3, 5:00 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE MAY 3 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A THREAT OF FLOODING FOR PARTS OF NORTHWEST MIDDLE
TENNESSEE THIS MORNING AS RAIN CONTINUES TO MOVE ACROSS THE AREA.
ELSEWHERE, PERIODS OF HEAVY RAINFALL MAY CREATE PONDING OF WATER
ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT INCIDENTS OF FLOODING TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:24 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson36 min
May 2, 10:17 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart12 hr
May 3, 6:56 AM CDTAreal Flood WarningOHXDavidson, Robertson, Sumner3 hr
May 3, 8:40 AM CDTRiver Flood AdvisoryOHXMontgomery, Robertson3 hr
May 3, 11:16 AM CDTRiver Flood WarningOHXMontgomery23 hr
May 3, 11:16 AM CDTRiver Flood WarningOHXMontgomery, Robertson33 hr
May 3, 11:25 AM CDTRiver Flood AdvisoryOHXPerry68 hr
May 3, 12:42 PM CDTRiver Flood WarningOHXBedford8 hr

Nearby

Areal Flood Warnings in Tennessee, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.